Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 2019, 5:52 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2019, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 9, 2019, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:53 PM CDT | FLASH FLOOD | Goodlettsville, TN | FLASH FLOODING AT THE GATEWAY SUBDIVISION IN RIVERGATE |
| Jun 9, 6:16 PM CDT | FLASH FLOOD | 1 Sse Hendersonville, TN | WATER SURROUNDING A HOME NEAR INDIAN LAKE ROAD AND CHEROKEE ROAD |
| Jun 9, 6:30 PM CDT | FLASH FLOOD | 2 Nnw Hendersonville, TN | HOUSES SURROUNDED WITH WATER IN THE GLEN OAK SUBDIVISION |
| Jun 9, 6:31 PM CDT | FLASH FLOOD | 1 Nw Lakewood, TN | WATER OVER THE ROAD ALONG OLD HICKORY BLVD NEAR OLD HICKORY COUNTRY CLUB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WGUS54 KOHX 092252 FFWOHX TNC037-165-189-100145- /O.NEW.KOHX.FF.W.0038.190609T2252Z-190610T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 552 PM CDT Sun Jun 9 2019 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Northwestern Wilson County in Middle Tennessee... * Until 845 PM CDT. * At 552 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville, White House, Millersville, Lakewood, Hermitage and Old Hickory. This includes the following highways... Interstate 40 between mile markers 221 and 224. Interstate 65 near mile marker 88, and between mile markers 90 and 98. LAT...LON 3640 8641 3615 8654 3621 8678 3646 8666 $$ 21
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:34 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 9, 3:34 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 334 PM CDT Sun Jun 9 2019 .DISCUSSION... Upcoming short term remains persistent as pesky upper low finally works out of the picture on Mon. SFC low will move into OH Valley Region tonight. Broke out a late this afternoon zone grouping to deal with present shwrs/tstms across mid state region. These should last thru the late afternoon and possibly the early evening hrs, Otherwise, pcpn chances will lessen tonight with a drying trend will continue thru Mon as our upper low/trough and frontal boundary push off to our east. By Mon afternoon, any significant development of shwrs/tstms mainly confined to Cumberland Plateau Region, but iso shwrs/tstms may continue to be possible for locations to the west. Lingering pcpn expected to move off the plateau Mon evening and the area can expect dry weather Tue due to building sfc high pressure influences from our west. However, iso shwrs/tstms again expected to develop on Wed/Wed night as another weak front/upper trough pass. The end of the work week looks dry to also as sfc high pressure influences from our west build into mid state region. However, there continues to be significant differences in the models as the upcoming weekend progresses. Will continue reasoning of morning forecast discussion and continue to just go with small pops until better agreement overall model consensus occurs. As for temps, will continue to be below seasonal normal values thru most of next work week. The most significant cooler temps expected mid to second half of next work week when afternoon high temps will mainly be only in the low to mid 70s and overnight lows in the low to mid 50s, even upper 40s Cumberland Plateau Region. But as sly flow becomes once again established, around seasonal normal temps will once again be expected across mid state region. && .AVIATION... 18Z TAF DISCUSSION. CKV/BNA/MQY/CSV...A persistent low pressure system will keep unsettled wx across terminal locations thru majority of forecast period ending 10/18Z. SHRA/TSRA at least vcnty will increase in coverage thru at least 09/20Z and should remain quasi areal coverage wise similar thru 10/02Z. Some potential of terminal impacts, but hard to pinpoint actual timing and movement development over, thus will continue to mention tstms in vcnty. Sky conditions will be mainly VFR, but quite variable with periods of MVFR ceilings and some episode of IFR/LIFR ceilings during heavier SHRA/TSRA events. Vsbys mainly VFR, expect MVFR fog vsbys 10/08Z-10/15Z. SE/SW winds will become WNW as 10/18Z approaches as upper level low pressure center moves eastward. Some gusts to 18kt 10/15Z-10/18Z also possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 80 56 78 58 / 50 30 0 0 0 Clarksville 69 78 54 76 56 / 40 20 0 0 0 Crossville 67 74 52 72 56 / 40 70 20 0 10 Columbia 69 79 56 77 56 / 40 30 0 0 0 Lawrenceburg 69 79 55 76 57 / 40 40 0 0 0 Waverly 69 78 56 77 57 / 30 20 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Jun 9, 5:08 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 508 AM CDT Sun Jun 9 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-101030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 AM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Periods of showers and thunderstorms are expected...with locally heavy downpours. Downpours may cause standing water on roadways or even some minor flooding. A few thunderstorms may produce gusty winds over 30 mph. Stronger storms are most likely in the afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 9, 5:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT Sun Jun 9 2019
TNZ008-028-092245-
Wilson TN-Sumner TN-
514 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMNER AND
NORTHWESTERN WILSON COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Millersville, or 7 miles west of Gallatin, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Hendersonville, Mount Juliet, Goodlettsville and
Millersville.
LAT...LON 3625 8641 3622 8658 3625 8659 3625 8661
3626 8664 3629 8664 3630 8666 3642 8668
3644 8650
TIME...MOT...LOC 2213Z 344DEG 18KT 3639 8658
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:14 PM CDT | Special Weather Statement | OHX | Sumner | 31 min |
| Jun 9, 5:40 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner, Wilson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.